You are not currently logged in.
Access JSTOR through your library or other institution:
If You Use a Screen ReaderThis content is available through Read Online (Free) program, which relies on page scans. Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
On Chi-Squared Tests for Multiway Contingency Tables with Cell Proportions Estimated from Survey Data
J. N. K. Rao and A. J. Scott
The Annals of Statistics
Vol. 12, No. 1 (Mar., 1984), pp. 46-60
Published by: Institute of Mathematical Statistics
Stable URL: http://www.jstor.org/stable/2241033
Page Count: 15
Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
Preview not available
The impact of survey design on standard multinomial-based methods for a multiway contingency table is studied, under nested loglinear models. The asymptotic null distribution of the Pearson chi-squared test statistic, X2 (or the likelihood ratio test statistic, G2) is obtained as a weighted sum of independent χ2 1 random variables, and the weights are then related to the familiar design effects (deffs) used by survey samplers. A simple correction to X2 (or G2) is also obtained which requires the knowledge of only the cell deffs and the deffs for collapsed tables (marginals), whenever the model admits a direct solution of likelihood equations under multinomial sampling. Finally, an example on the relative performance of X2 and some corrected X2 statistics in a three-way table is given, using some data from the Canada Health Survey, 1978-1979.
The Annals of Statistics © 1984 Institute of Mathematical Statistics